MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH 4.5MM TI BROAD LCP® PLATE 14 HOLES/260MM; APPLIANCE,FIXATION,NAIL

OBERDORF SYNTHES PRODUKTIONS GMBH 4.5MM TI BROAD LCP® PLATE 14 HOLES/260MM; APPLIANCE,FIXATION,NAIL
Model Number 426.641
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Unspecified Infection (1930); Impaired Healing (2378)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.A review of the device history records has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes europe reports an event in (b)(6) as follows: it was reported that on (b)(6) 2018, the patient underwent an unknown procedure to treat an unconsolidated fracture.Osteomyelitis was reported due to a 14-hole wide straight locking compression plate (lcp) that was broken into two parts.A deformity of the limb was noticed by the surgeon that prompted an x-ray on the affected site which revealed a broken plate.The plate was originally implanted on (b)(6) 2017.A new locking compression plate was implanted in the femur on (b)(6) 2018.Patient status and surgical outcome are both unknown.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Additional narrative: concomitant medical products: reporter facility name, address and contact number.Device history records review was completed for part: 426.641, lot: 2623496.Manufacturing location: (b)(4), release to warehouse date: jul 09, 2010.The device history record shows this lot was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional and visual criteria at the time of release with no issues documented during the manufacturing process.The raw material certificate was reviewed and the used material was according to specification for implants for surgery.Review of the device history records showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Product investigation was completed.It was visually observed that the implant had a roughly transverse break through the 10th hole (reading with the lot number on the left side).The balance of the device shows surface scratching and is consistent with implant and subsequent explant.The complaint condition is confirmed and the received condition agrees with the complaint description.The cause of the issue could not be definitively traced to use error, misuse/abuse, non-compliance, postoperative trauma.Dimensional inspection: width of plate: 17.5 +/- 0.2 mm, thickness of plate: 5.2 +0.1/-0.2 mm.Measured dimensions: width (towards lot number): 17.49 mm; conforming, width (away from lot number): 17.50 mm; conforming.Thickness (towards lot number): 5.21 mm; conforming, thickness (away from lot number): 5.25 mm; conforming.Device used: calipers ca215p.A review of the current design drawing and the drawing revision at the time of manufacture was performed.No issues were identified.Based on the available information it is not possible to determine a definitive root cause for the complaint condition.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes europe reports an event in chile as follows: it was reported that on (b)(6) 2017, patient underwent implant procedure.Post-operative, on (b)(6) 2018, patient underwent an unknown procedure to treat an unconsolidated fracture.Patient was diagnosed with pseudarthrosis and osteomyelitis.A deformity of the limb was noticed by the surgeon and an x-ray on the affected site revealed a broken plate.During the surgery, a locking compression plate (lcp) broken in two parts and eleven (11) intact screws were removed.A new lcp was implanted in the femur.Procedure was completed successfully with no delay.Patient outcome is unknown.This incident involves twelve (12) devices.(b)(4) captures ten (10) devices and (b)(4) captures remaining two (2) devices.This report is for one (1) locking compression plate (lcp).This is report 1 of 10 for (b)(4).

Brand Name
4.5MM TI BROAD LCP® PLATE 14 HOLES/260MM
Common Device Name
APPLIANCE,FIXATION,NAIL
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key7906676
Report Number8030965-2018-56619
Device Sequence Number1786797
Product Code KTT
UDI-Device Identifier10886982217295
UDI-Public(01)10886982217295
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
K000682
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number426.641
Device Catalogue Number426.641
Device Lot Number2623496
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/11/2018
Initial Date Received by Manufacturer 08/30/2018
Supplement Date Received by Manufacturer10/11/2018
Initial Report FDA Received Date09/25/2018
Supplement Report FDA Received Date10/26/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient Weight91